Alert archive / Vermont / Wind Advisories in 2026
Wind Advisory 3, NWS Burlington, VT
NWS Burlington, VT issued this wind advisory at Mar 15, 2026, 2:28 AM EDT for 12 counties in Vermont; Clinton County, Essex County, St. Lawrence County, New York. It took effect at Mar 15, 2026, 11:00 PM EDT. It was in force for 35 hr.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2026, 2:28 AM EDT (06:28 UTC)
- In effect from
- Mar 15, 2026, 11:00 PM EDT
- Expired
- Mar 17, 2026, 10:15 AM EDT
- In force
- 35 hr
- Issued by
- NWS Burlington, VT
Counties Clinton County, NY, Essex County, NY, St. Lawrence County, NY, Addison County, VT, Caledonia County, VT, Chittenden County, VT, Essex County, VT, Franklin County, VT, Grand Isle County, VT, Lamoille County, VT, Orange County, VT, Orleans County, VT, Rutland County, VT, Washington County, VT, Windsor County, VT
The radar
The Burlington radar (KCXX), 23 km from the middle of the area, began a volume at 06:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 6.5 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1027 m above ground
- 0-6 km bulk shear
- 98 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
729 WWUS71 KBTV 150628 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 228 AM EDT Sun Mar 15 2026 NYZ027-030-031-034-152100- /O.UPG.KBTV.HW.A.0001.260316T0000Z-260317T0000Z/ /O.NEW.KBTV.HW.W.0001.260316T0300Z-260317T0000Z/ Northern Franklin-Southern Franklin-Western Clinton-Western Essex- Including the cities of Fort Covington, Malone, Ellenburg, Lake Placid, Newcomb, Tupper Lake, Dannemora, and Saranac Lake 228 AM EDT Sun Mar 15 2026 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 PM EDT MONDAY... * WHAT...South winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Franklin, Western Clinton, and Western Essex Counties in New York. * WHEN...From 11 PM this evening to 8 PM EDT Monday. * IMPACTS...Damaging winds could blow down trees and power lines resulting in scattered power outages. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...The strongest wind gusts are expected between 2 AM Monday and Noon Monday, and along the Route 11 corridor. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch for falling debris and tree limbs. Use caution if you must drive. People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NYZ026-028-029-035-087-VTZ001-002-005-016>018-152100- /O.NEW.KBTV.WI.Y.0003.260316T0300Z-260317T0000Z/ Northern St. Lawrence-Eastern Clinton-Southeastern St. Lawrence- Eastern Essex-Southwestern St. Lawrence-Grand Isle-Western Franklin-Western Chittenden-Eastern Franklin-Eastern Chittenden- Eastern Addison- Including the cities of Ogdensburg, Gouverneur, Richmond, Norfolk, Ripton, Shelburne, Massena, South Hero, Bristol, Burlington, Swanton, Richford, Star Lake, Enosburg Falls, Potsdam, St. Albans, Plattsburgh, Ticonderoga, Alburgh, Port Henry, South Colton, Champlain, and Underhill 228 AM EDT Sun Mar 15 2026 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 PM EDT MONDAY... * WHAT...South winds 20 to 30 mph with gusts 45 to 55 mph expected. * WHERE...Portions of northern New York and central and northwest Vermont. * WHEN...From 11 PM this evening to 8 PM EDT Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Depending on the timing of the frontal boundary, it's possible strong wind gusts could last longer across portions of Vermont. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Haynes
5 follow-up statements
389 WWUS71 KBTV 151512 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 1112 AM EDT Sun Mar 15 2026 NYZ027-030-031-034-160915- /O.EXT.KBTV.HW.W.0001.260316T0300Z-260317T1500Z/ Northern Franklin-Southern Franklin-Western Clinton-Western Essex- Including the cities of Lake Placid, Newcomb, Tupper Lake, Fort Covington, Saranac Lake, Ellenburg, Dannemora, and Malone 1112 AM EDT Sun Mar 15 2026 ...HIGH WIND WARNING NOW IN EFFECT FROM 11 PM THIS EVENING TO 11 AM EDT TUESDAY... * WHAT...South winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Franklin, Western Clinton, and Western Essex Counties. * WHEN...From 11 PM this evening to 11 AM EDT Tuesday. * IMPACTS...Damaging winds could blow down trees and power lines resulting in scattered power outages. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...The strongest wind gusts are expected between 2 AM Monday and Noon Monday, and along the Route 11 corridor. Another period of strong winds are expected between 2 AM and 10 AM Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch for falling debris and tree limbs. Use caution if you must drive. People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ VTZ003-004-006>011-019>021-160915- /O.EXB.KBTV.WI.Y.0003.260316T0300Z-260317T1500Z/ Orleans-Essex-Lamoille-Caledonia-Washington-Western Addison- Orange-Western Rutland-Eastern Rutland-Western Windsor-Eastern Windsor- Including the cities of Derby, Vergennes, Rutland, Ludlow, Montpelier, Fair Haven, Middlebury, Island Pond, White River Junction, Stowe, Lunenburg, Bethel, St. Johnsbury, Killington, Randolph, Hardwick, Bradford, Newport, Johnson, Waitsfield, Springfield, and East Wallingford 1112 AM EDT Sun Mar 15 2026 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 AM EDT TUESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of central, northern, and southern Vermont. * WHEN...From 11 PM this evening to 11 AM EDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Two period of gusty winds are expected, the first between midnight tonight and 10 AM Monday, followed by another period of strong winds between 8 PM Monday and 8 AM Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NYZ026-028-029-035-087-VTZ001-002-005-016>018-160915- /O.EXT.KBTV.WI.Y.0003.260316T0300Z-260317T1500Z/ Northern St. Lawrence-Eastern Clinton-Southeastern St. Lawrence- Eastern Essex-Southwestern St. Lawrence-Grand Isle-Western Franklin-Western Chittenden-Eastern Franklin-Eastern Chittenden- Eastern Addison- Including the cities of Plattsburgh, Alburgh, Gouverneur, Massena, Norfolk, Ogdensburg, Potsdam, Burlington, South Colton, Enosburg Falls, Bristol, Ticonderoga, Port Henry, Star Lake, Richford, St. Albans, Shelburne, Ripton, Swanton, Champlain, Underhill, South Hero, and Richmond 1112 AM EDT Sun Mar 15 2026 ...WIND ADVISORY NOW IN EFFECT FROM 11 PM THIS EVENING TO 11 AM EDT TUESDAY... * WHAT...South winds 20 to 30 mph with gusts 45 to 55 mph expected. * WHERE...Portions of northern New York and central and northwest Vermont. * WHEN...From 11 PM this evening to 11 AM EDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Two period of strong winds are expected, the first will be between midnight tonight and 10 AM Monday, followed by another period of strong winds between 8 PM Monday evening and 8 AM Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$
556 WWUS71 KBTV 160633 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 233 AM EDT Mon Mar 16 2026 NYZ027-030-031-034-162100- /O.CON.KBTV.HW.W.0001.000000T0000Z-260317T1500Z/ Northern Franklin-Southern Franklin-Western Clinton-Western Essex- Including the cities of Dannemora, Malone, Ellenburg, Newcomb, Tupper Lake, Fort Covington, Lake Placid, and Saranac Lake 233 AM EDT Mon Mar 16 2026 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM EDT TUESDAY... * WHAT...South winds 25 to 35 mph with gusts up to 60 mph. * WHERE...Franklin, Western Clinton, and Western Essex Counties in New York. * WHEN...Until 11 AM EDT Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Scattered power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...The strongest wind gusts are expected through Noon today, and along the Route 11 corridor. Another period of strong winds are expected between 2 AM and 10 AM Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch for falling debris and tree limbs. Use caution if you must drive. People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NYZ026-028-029-035-087-VTZ001>011-016>021-162100- /O.CON.KBTV.WI.Y.0003.000000T0000Z-260317T1500Z/ Northern St. Lawrence-Eastern Clinton-Southeastern St. Lawrence- Eastern Essex-Southwestern St. Lawrence-Grand Isle-Western Franklin-Orleans-Essex-Western Chittenden-Lamoille-Caledonia- Washington-Western Addison-Orange-Western Rutland-Eastern Franklin-Eastern Chittenden-Eastern Addison-Eastern Rutland- Western Windsor-Eastern Windsor- Including the cities of Fair Haven, Champlain, Stowe, Lunenburg, Hardwick, Bradford, Burlington, Montpelier, Springfield, Alburgh, Waitsfield, Bethel, Richmond, East Wallingford, Plattsburgh, Swanton, Killington, Enosburg Falls, St. Albans, Shelburne, White River Junction, South Hero, Richford, Ludlow, Island Pond, Massena, Middlebury, South Colton, Randolph, Bristol, Port Henry, Johnson, Potsdam, Gouverneur, Ripton, Derby, Norfolk, Vergennes, Rutland, Underhill, Ticonderoga, Star Lake, Newport, Ogdensburg, and St. Johnsbury 233 AM EDT Mon Mar 16 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT TUESDAY... * WHAT...South winds 15 to 25 mph with gusts up to 45 to 55 mph. * WHERE...Portions of northern New York and Vermont. * WHEN...Until 11 AM EDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and isolated power outages could occur. * ADDITIONAL DETAILS...Two period of gusty winds are expected, the first through 10 AM today, followed by another period of strong winds between 8 PM Monday and 8 AM Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Haynes
725 WWUS71 KBTV 161751 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 151 PM EDT Mon Mar 16 2026 NYZ027-030-031-034-170915- /O.CON.KBTV.HW.W.0001.000000T0000Z-260317T1500Z/ Northern Franklin-Southern Franklin-Western Clinton-Western Essex- Including the cities of Lake Placid, Newcomb, Ellenburg, Tupper Lake, Dannemora, Saranac Lake, Malone, and Fort Covington 151 PM EDT Mon Mar 16 2026 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM EDT TUESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 60 mph. * WHERE...Franklin, Western Clinton, and Western Essex Counties in New York. * WHEN...Until 11 AM EDT Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...After a brief lull in winds this afternoon, another period of strong winds is expected between 2 AM and 10 AM Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch for falling debris and tree limbs. Use caution if you must drive. People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NYZ026-028-029-035-087-VTZ001>011-016>021-170915- /O.CON.KBTV.WI.Y.0003.000000T0000Z-260317T1500Z/ Northern St. Lawrence-Eastern Clinton-Southeastern St. Lawrence- Eastern Essex-Southwestern St. Lawrence-Grand Isle-Western Franklin-Orleans-Essex-Western Chittenden-Lamoille-Caledonia- Washington-Western Addison-Orange-Western Rutland-Eastern Franklin-Eastern Chittenden-Eastern Addison-Eastern Rutland- Western Windsor-Eastern Windsor- Including the cities of Port Henry, Underhill, Bristol, Gouverneur, Rutland, Bethel, Ripton, Montpelier, Waitsfield, Shelburne, Star Lake, White River Junction, St. Albans, Lunenburg, Norfolk, Bradford, Fair Haven, Ogdensburg, Burlington, Alburgh, Springfield, Derby, Ludlow, Richford, Middlebury, Champlain, South Hero, Johnson, St. Johnsbury, Newport, Massena, South Colton, Hardwick, Ticonderoga, Vergennes, Potsdam, Island Pond, Randolph, East Wallingford, Richmond, Swanton, Stowe, Killington, Enosburg Falls, and Plattsburgh 151 PM EDT Mon Mar 16 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT TUESDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 50 mph. * WHERE...Portions of northern New York and Vermont. * WHEN...Until 11 AM EDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...After a brief lull in winds this afternoon, another period of strong winds is expected between 8 PM tonight and 8 AM Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Kremer
915 WWUS71 KBTV 170702 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 302 AM EDT Tue Mar 17 2026 NYZ027-030-031-034-171500- /O.CON.KBTV.HW.W.0001.000000T0000Z-260317T1500Z/ Northern Franklin-Southern Franklin-Western Clinton-Western Essex- Including the cities of Tupper Lake, Ellenburg, Malone, Lake Placid, Saranac Lake, Newcomb, Dannemora, and Fort Covington 302 AM EDT Tue Mar 17 2026 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WHAT...Southwest to west winds 15 to 30 mph with gusts up to 60 mph. * WHERE...Northern Franklin, Southern Franklin, Western Clinton, and Western Essex Counties. * WHEN...Until 11 AM EDT this morning. * IMPACTS...Damaging winds will blow down trees and power lines. Scattered power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch for falling debris and tree limbs. Use caution if you must drive. People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NYZ026-028-029-035-087-VTZ001>011-016>021-171500- /O.CON.KBTV.WI.Y.0003.000000T0000Z-260317T1500Z/ Northern St. Lawrence-Eastern Clinton-Southeastern St. Lawrence- Eastern Essex-Southwestern St. Lawrence-Grand Isle-Western Franklin-Orleans-Essex-Western Chittenden-Lamoille-Caledonia- Washington-Western Addison-Orange-Western Rutland-Eastern Franklin-Eastern Chittenden-Eastern Addison-Eastern Rutland- Western Windsor-Eastern Windsor- Including the cities of Derby, Lunenburg, Middlebury, Bristol, Enosburg Falls, St. Johnsbury, Newport, Waitsfield, Randolph, Swanton, Ripton, Island Pond, Hardwick, Ogdensburg, Shelburne, White River Junction, Stowe, Port Henry, Potsdam, Fair Haven, Richmond, Rutland, East Wallingford, Norfolk, South Hero, Bethel, Ludlow, South Colton, Gouverneur, Springfield, Champlain, Plattsburgh, Johnson, Star Lake, Montpelier, Underhill, Vergennes, Ticonderoga, Alburgh, Burlington, Bradford, Killington, Massena, Richford, and St. Albans 302 AM EDT Tue Mar 17 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WHAT...Southwest to west winds 15 to 30 mph with gusts up to 50 mph. * WHERE...Portions of northern New York and central, northeast, northwest, and southern Vermont. * WHEN...Until 11 AM EDT this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and isolated power outages could occur. * ADDITIONAL DETAILS...Strongest winds are expected through 8 AM with breezes slowly diminishing after 8 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Boyd
047 WWUS71 KBTV 171415 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 1015 AM EDT Tue Mar 17 2026 NYZ027-030-031-034-171515- /O.CAN.KBTV.HW.W.0001.000000T0000Z-260317T1500Z/ Northern Franklin-Southern Franklin-Western Clinton-Western Essex- Including the cities of Tupper Lake, Malone, Ellenburg, Saranac Lake, Dannemora, Newcomb, Fort Covington, and Lake Placid 1015 AM EDT Tue Mar 17 2026 ...HIGH WIND WARNING IS CANCELLED... While winds remain gusty this morning, they will gradually subside through the day. Therefore, the High Wind Warning is cancelled. $$ NYZ026-028-029-035-087-VTZ001>011-016>021-171515- /O.CAN.KBTV.WI.Y.0003.000000T0000Z-260317T1500Z/ Northern St. Lawrence-Eastern Clinton-Southeastern St. Lawrence- Eastern Essex-Southwestern St. Lawrence-Grand Isle-Western Franklin-Orleans-Essex-Western Chittenden-Lamoille-Caledonia- Washington-Western Addison-Orange-Western Rutland-Eastern Franklin-Eastern Chittenden-Eastern Addison-Eastern Rutland- Western Windsor-Eastern Windsor- Including the cities of Hardwick, Ticonderoga, Island Pond, White River Junction, Plattsburgh, Ogdensburg, Bethel, Ludlow, Bristol, Vergennes, Gouverneur, Richford, Ripton, Massena, Enosburg Falls, Rutland, Newport, Springfield, Stowe, Johnson, Derby, South Colton, Star Lake, Shelburne, South Hero, Fair Haven, Middlebury, Port Henry, St. Albans, Champlain, Randolph, Richmond, Alburgh, Burlington, East Wallingford, Swanton, Potsdam, Bradford, Norfolk, Killington, Waitsfield, St. Johnsbury, Lunenburg, Underhill, and Montpelier 1015 AM EDT Tue Mar 17 2026 ...WIND ADVISORY IS CANCELLED... While winds remain gusty this morning, they will gradually subside through the day. Therefore, the Wind Advisory is cancelled. $$ Hastings
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this wind advisory went out at Mar 14, 7:18 PM EDT, 7 hours 10 minutes earlier. Its key messages:
- As of 243 PM EDT Saturday... 1. High Wind Watch for portions of northern NY from 00z Monday until 00z Tuesday for potential gusts up to 60 mph and scattered power outages possible. 2. Pockets of freezing rain expected east of the Green late Sunday evening into Monday, which could cause areas of slick travel during the Monday morning commute. 3. A strong cold front will bring very changeable conditions Monday night into Tuesday, with rapidly falling temperatures and rain turning to snow. Travel impacts due to flash freeze and/or black ice are possible. River rises likely but flooding not anticipated at this time. 4. Seasonable weather expected for the latter half of next week, with a few chances for showers.
Area forecast discussion, Mar 14, 7:18 PM EDT, 7 hours 10 minutes before
Area Forecast Discussion
National Weather Service Burlington VT
718 PM EDT Sat Mar 14 2026
.WHAT HAS CHANGED...
As of 243 PM EDT Saturday...
High Wind Watch issued for portions of northern NY from 00z Sunday
until 00z Tuesday.
&&
.KEY MESSAGES...
As of 243 PM EDT Saturday...
1. High Wind Watch for portions of northern NY from 00z Monday
until 00z Tuesday for potential gusts up to 60 mph and scattered
power outages possible.
2. Pockets of freezing rain expected east of the Green late
Sunday evening into Monday, which could cause areas of slick travel
during the Monday morning commute.
3. A strong cold front will bring very changeable conditions
Monday night into Tuesday, with rapidly falling temperatures and
rain turning to snow. Travel impacts due to flash freeze and/or
black ice are possible. River rises likely but flooding not
anticipated at this time.
4. Seasonable weather expected for the latter half of next
week, with a few chances for showers.
&&
.DISCUSSION...
As of 243 PM EDT Saturday...
Rest of Today...NWS radar imagery is showing a rapid development of
snow showers along the Western Slopes this aftn with dBZ returns in
the 30 to 35 range. Per latest webcams at Nashville and Westford a
quick coat to 1 inch or 2 of snow has occurred on grassy surfaces.
These instability driven snow showers along a sfc cold frnt wl
continue for several more hours as they slowly move thru
central/northern VT. The snow squall parameter still indicates
values in the 2 to 5 range, supporting localized heavier snow
showers or embedded snow squalls. In addition, as winds shift to
the west/northwest behind the boundary a period of upslope snow
showers wl lingering into the evening hours. Localized snowfall
of 1 to 3 inches possible with some higher amounts possible
above 1500 feet near the Green Mountain Spine. Some slick travel
is possible in the heavier convective snow elements.
KEY MESSAGE 1: A powerful 980mb low pres is expected to move
from the central MS River Valley into the central Great Lakes by
12z Monday with a strengthening 925mb to 850mb wind field acrs
our cwa. A very challenging fcst in regards to mixing, wind
direction and timing of strongest winds. The greatest confidence
of wind gusts up to 60 mph is acrs the northern Dacks from near
Malone to Ellenburg, while 35 to 50 mph wind gusts are possible
along the western slopes and portions of the CPV. Wind advisory
wl likely be needed outside the watch to cover this potential.
As 980mb low pres lifts acrs the central Great Lakes multiple 925mb
to 850mb jet cores impact our cwa from 00z Monday thru 00z Tues. The
first core is roughly btwn 00z and 09z Monday, with progged 925mb
winds of 70 to 75 knots along the northern Dacks, while 850mb winds
are 75 to 80 knots per latest 12z NAM3KM. RAP sounding data near
Malone indicates top of the mixed layer winds of 65 knots, which
supports localized gusts in the 55 to 65 mph range. Meanwhile, a
secondary maximum wind gust threat is possible along the western
slopes, where progged 925mb winds are 60 to 65 knots, but directly
is a bit southerly to support max mixing. In addition, expanding
precip on southerly flow may help to stabilize boundary layer during
maximum low level jet acrs parts of VT. Initial thoughts is that a
wind advisory wl likely be needed for the western slopes and
northern CPV.
Meanwhile, as a sharp sfc cold frnt associated with low pres
approaches our cwa late Monday aftn, progged southerly 850mb
wind fields restrengthen btwn 70 and 85 knots, especially in
VT. Additional gusty winds are likely, especially with deeper
mixing profiles with temps warming into the upper 50s to mid 60s
on Monday aftn. Southerly winds would be strongest acrs the
northern/central CPV and midslope/ridges of central/northern VT.
Some question with regards to mixing over the frozen/cooler
Lake Champlain waters on Monday aftn. Progged 925mb temps surge
btwn 12-14C on Monday aftn, should support highs near 70F at
Malone, 65F at BTV and mid/upper 50s east of the Greens, where
low level maritime airmass maybe hard to dislodge.
KEY MESSAGE 2: The combination of developing southerly moisture
advection btwn 850mb and 500mb and low level southeasterly Atlantic
moisture advection wl produce a period of light rain with pockets of
freezing rain possible on Sunday night into Monday morning. Low lvl
cold air wl remain trapped in the deeper/protected valleys of VT,
where bl temps wl hover btwn 29-32F, supporting the light freezing
rain potential. Any ice accumulation wl be <0.10" and travel impacts
should be localized. A sps or winter wx advisory wl probably be
needed to coverage this potential on Sunday night into Monday
morning with some impacts to the AM commute possible.
KEY MESSAGE 3: Monday's low pressure system will continue to lift up to
our west and eventually pass by to our north Monday night, dragging
a strong cold front along in its wake. While strong south winds and
very mild temperatures will exist ahead of the front, conditions
will change very quickly as the front moves through. Temperatures
will plummet some 15-20 degrees with the frontal passage, quickly
changing rain over to snow. There could be a period of wintry mix of
snow, sleet, and freezing rain during the transition, but expect
this will be fairly brief and transient in nature. Widespread snow
will exit by around daybreak Tuesday, but expect mountain snow
showers to redevelop during the day, mainly in the favored upslope
areas of the northern Adirondacks and western slopes of the Green
Mountains. Most areas will get an inch or less of snow accumulation,
though the northern mountains will see more like 2-4 inches or so.
Still, wet roads and other surfaces could freeze overnight Monday
night as temperatures drop below freezing, resulting in a layer of
ice below any snow accumulation. Hence travel could be hazardous,
including for the Tuesday morning commute. Because rain will be
relatively short lived due to the fast forward motion of the cold
front, don't anticipate a whole lot of liquid precipitation with
this system. And since we've lost a lot of our snowpack, don't
anticipate any flooding issues at this time. However, we'll still
need to watch for any ice movement/jams on waterways in the
Northeast Kingdom and far northern NY.
Winds will also be a concern and could add to travel woes. Although
not as strong as what we'll see on Monday, winds will still quite
gusty Monday night and Tuesday, from the west/southwest. This could
serve to further lower visibilities in any snow, especially as
ratios increase later Monday night into Tuesday morning. Gusts of 25
to 35 mph are expected. Highs will only be in the 20s Tuesday, so
wind chills will definitely be on the cold side, in the single
digits and teens.
KEY MESSAGE 4: Although Wednesday will be cold, temperatures should
gradually increase through the end of next week, with highs in the
30s and 40s and lows in the teens and 20s by the weekend. High
pressure will give us a couple of dry days mid week, but then shower
chances increase as a couple of upper shortwave troughs scoot
through the nearly zonal flow aloft. There's still some uncertainty
with the timing of these systems, so have stayed close to WPC's
forecast for Wednesday and beyond.
&&
.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
Through 00Z Monday...Snow showers have ended for most of the area.
The exceptions are MPV and EFK, which could see snow bring lingering
IFR conditions through 03z. Otherwise, ceilings will remain MVFR or
better overnight. The gusty winds we've seen throughout the day will
also be tailing off in the next couple of hours. Snow showers could
build back in during the morning hours Sunday, bringing the
potential for lower visibilities along with them.
Outlook...
Sunday Night: Mainly VFR, with local MVFR possible. Strong winds
with gusts to 40 kt. Chance RA, Chance FZRA.
Monday: Mainly MVFR, with local IFR possible. Windy with gusts to
35 kt. Likely RA, Chance SHRA.
Monday Night: Mainly MVFR, with areas IFR possible. Windy with
gusts to 35 kt. Definite RA, Likely SN.
Tuesday: VFR. Windy with gusts to 35 kt. Slight chance SHSN.
Tuesday Night: VFR. NO SIG WX.
Wednesday: VFR. NO SIG WX.
Wednesday Night: VFR. Slight chance SN.
Thursday: Mainly VFR, with local MVFR possible. Slight chance RA,
Slight chance SN.
&&
.EQUIPMENT...
The Colchester Reef meteorological station is out of service.
This site is not serviced by the NWS and there isn't an
estimated return to service at present. Please contact us if you
observe winds significantly deviating from the recreational
forecast.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...None.
NY...High Wind Watch from Sunday evening through Monday evening for
NYZ027-030-031-034.
&&
WHAT HAS CHANGED...Taber
DISCUSSION...Taber/Hastings
AVIATION...Langbauer
EQUIPMENT...NWS BTVHazardous weather outlook, Mar 14, 2:14 PM EDT, 12 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Burlington VT 214 PM EDT Sat Mar 14 2026 NYZ026-028-029-035-087-VTZ001>011-016>021-151815- Northern St. Lawrence-Eastern Clinton-Southeastern St. Lawrence- Eastern Essex-Southwestern St. Lawrence-Grand Isle-Western Franklin- Orleans-Essex-Western Chittenden-Lamoille-Caledonia-Washington- Western Addison-Orange-Western Rutland-Eastern Franklin- Eastern Chittenden-Eastern Addison-Eastern Rutland-Western Windsor- Eastern Windsor- 214 PM EDT Sat Mar 14 2026 This Hazardous Weather Outlook is for northern New York, central Vermont, northeast Vermont, northwest Vermont and southern Vermont. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A period of light freezing rain is possible east of the Green Mountains Sunday night into Monday morning with localized slick travel possible. Gusty winds of 35 to 50 mph are expected across the Western Slopes and portions of the Champlain Valley late Sunday night through Monday, with isolated power outages possible. Rain changes to snow on Monday night into Tuesday with some accumulating snow likely and a flash freeze possible, especially higher terrain of central and northern Vermont. Areas of slick and hazardous travel are likely. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ027-030-031-034-151815- Northern Franklin-Southern Franklin-Western Clinton-Western Essex- 214 PM EDT Sat Mar 14 2026 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY EVENING... This Hazardous Weather Outlook is for northern New York. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Watch. Rain changes to snow on Monday evening into Tuesday with some accumulating snow likely and a flash freeze possible, especially higher terrain of the northern Adirondack Mountains. Areas of slick and hazardous travel are likely. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 2:28 AM EDT | High Wind Warning | BTV | Clinton, Essex, Franklin | 56 hr |
Nearby
Wind Advisories in Vermont, 2026Wind Advisories in New York, 2026Every wind advisory in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.